Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 58, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 10, 2012, 10:19 AM CST for 5 counties in Kansas; Cheyenne County, Colorado. It took effect at Nov 10, 2012, 12:00 PM CST. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2012, 10:19 AM CST (16:19 UTC)
- In effect from
- Nov 10, 2012, 12:00 PM CST
- Expired
- Nov 10, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 12:07 PM CST | NON-TSTM WND GST 52 | Wsw Winona, KS | |
| Nov 10, 12:26 PM CST | NON-TSTM WND GST 60 | 9 Sse Sharon Springs, KS | |
| Nov 10, 12:29 PM CST | NON-TSTM WND GST 62 | Oakley, KS | |
| Nov 10, 12:37 PM CST | NON-TSTM WND GST 66 | Oakley, KS | |
| Nov 10, 2:47 PM CST | NON-TSTM WND GST 57 | Wsw Winona, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS83 KGLD 101619 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 919 AM MST SAT NOV 10 2012 COZ254-KSZ027>029-041-042-110000- /O.NEW.KGLD.FW.W.0058.121110T1800Z-121111T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 919 AM MST SAT NOV 10 2012 /1019 AM CST SAT NOV 10 2012/ ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
266 WWUS83 KGLD 102356 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST SAT NOV 10 2012 COZ254-KSZ027>029-041-042-110100- /O.EXP.KGLD.FW.W.0058.000000T0000Z-121111T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 456 PM MST SAT NOV 10 2012 /556 PM CST SAT NOV 10 2012/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...028...029...041...042 AND 254... A COLD FRONT WILL CONTINUE TO SWEEP ACROSS THE AREA BRINGING MUCH COOLER AND MORE HUMID CONDITIONS...BRINGING AND END TO CRITICAL FIRE WEATHER CONDITIONS. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 10, 5:26 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 10, 5:26 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
426 AM MST SAT NOV 10 2012
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 307 AM MST SAT NOV 10 2012
UPPER FLOW WILL BE SOUTHWEST THROUGH TONIGHT AHEAD OF A TROUGH
MOVING INTO THE ROCKIES. FLOW WILL SHIFT TO THE NORTHWEST ON MONDAY
WITH A MORE WESTERLY FLOW MONDAY NIGHT. SURFACE LOW PRESSURE WILL
MOVE INTO EASTERN COLORADO TODAY AND INTO MINNESOTA TONIGHT. HIGH
PRESSURE WILL MOVE INTO THE CENTRAL PLAINS FROM SUNDAY THROUGH THE
REMAINDER OF THE PERIOD.
THE MAIN ISSUE FOR TODAY IS HOW WINDY WILL IT BE. A WIND ADVISORY
HAS BEEN POSTED ALREADY BUT THERE ARE INDICATIONS THAT THE WIND MAY
COME CLOSE TO HIGH WIND CRITERIA ACROSS THE SOUTHERN FA. AFTER
COLLABORATION WITH DDC, PLAN TO STAY WITH THE WIND ADVISORY DUE TO
LACK OF CONFIDENCE.
DYNAMICS APPROACH THE EXTREME NORTHWEST FA LATE THIS AFTERNOON.
DYNAMICS AND MOISTURE ARE LIMITED TO MAINLY THE EXTREME NORTHWEST
SATURDAY AFTERNOON SO RESTRICTED COVERAGE AND CHANCE POPS TO THAT
AREA. OVERALL THE PERIOD FOR MEASURABLE PRECIPITATION APPEARS TO BE
SHORT IF THE SOUNDINGS ARE RIGHT. BECAUSE OF THAT CANNOT GET
EXCITED ABOUT INCREASING POPS. PRECIPITATION WILL BE LIGHT AND
SHOULD START TAPERING OFF AFTER 06Z SUNDAY. SOUNDINGS INDICATE IT
SHOULD BE ALL SNOW AFTER 06Z SWITCHING OVER FROM WEST TO EAST. TOTAL
SNOWFALL WILL BE A FEW TENTHS OF AN INCH OTHER THAN UP TO AN INCH
OVER NORTHWEST YUMA COUNTY COLORADO.
SOUTHWEST WIND WILL MIX OUT THE FOG THIS MORNING. SOME LOCALIZED
DENSE FOG CONTINUES ACROSS NORTHEAST PORTIONS OF THE FA.
CONSEQUENTLY PLAN TO LET ADVISORY CONTINUE THROUGH EXPIRATION AT
12Z.
850 TEMPERATURES INDICATE THAT TODAY WILL BE THE WARMEST WITH MUCH
COOLER TEMPERATURES THROUGH MONDAY. HIGHS WILL RISE TO THE LOWER TO
MID 70S IN THE EAST FA AND LOWER 50S IN EASTERN COLORADO. HIGH
TEMPERATURES SUNDAY WILL NOT RISE OUT OF THE 30S. TEMPERATURES WILL
MODERATE TO NEAR 50 ON MONDAY. MIN TEMPERATURES WILL BE IN THE LOWER
20S TONIGHT AND MONDAY NIGHT WITH MID TEENS EXPECTED SUNDAY
NIGHT.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 1201 AM MST SAT NOV 10 2012
SHORTWAVE RIDGING WILL KEEP IT COOL AND DRY THROUGH THURSDAY.
SHORTWAVE TROUGH WILL MOVE OUT OF THE SOUTHERN ROCKIES AND ACROSS
THE CENTRAL HIGH PLAINS THURSDAY NIGHT AND FRIDAY. STILL SOME
TIMING DIFFERENCES BETWEEN THE EC AND GFS SOLUTIONS...WITH THE EC
RUNNING ABOUT 12 HOURS SLOWER. THE SYSTEM HAS LITTLE TO NO COLD AIR
TO WORK WITH...SO MAINLY EXPECTING LOW CHANCES OF LIGHT
RAIN...WITH MAYBE SOME LIGHT SNOW IN NORTHEAST COLORADO/ADJACENT
PARTS OF NW KS AND SW NB WITH BOUNDARY LAYER COOLING IN THE LATE
NIGHT/EARLY MORNING HOURS. SYSTEM WILL DEPART FRIDAY NIGHT DEPENDING
ON TIMING WITH RIDGE BUILDING IN ITS WAKE AND A RETURN TO DRY/COOL
CONDITIONS TO START THE WEEKEND.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 420 AM MST SAT NOV 10 2012
VFR CONDITIONS WILL PERSIST AT KGLD AND KMCK UNTIL AROUND 06Z
SUNDAY. UNTIL THEN, STRONG SOUTHWEST WIND IS EXPECTED TODAY AT
BOTH SITES. EARLY THIS EVENING WIND WILL SHIFT TO THE NORTHWEST
AND BECOME BREEZY AS A COLD FRONT PASSES THROUGH. CEILINGS ARE
EXPECTED TO LOWER TO MVFR AS RAIN SHOWERS CHANGE TO LIGHT SNOW.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
KSZ002>004.
WIND ADVISORY FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST
/6 PM CST/ THIS AFTERNOON FOR KSZ002>004-013>016-027>029-
041-042.
CO...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR COZ091-092.
NE...DENSE FOG ADVISORY UNTIL 5 AM MST /6 AM CST/ EARLY THIS MORNING
FOR NEZ079>081.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
NEZ081.
&&
SHORT TERM...FS
LONG TERM...024
AVIATION...FSHazardous weather outlook, Nov 10, 8:52 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 752 AM MST SAT NOV 10 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 752 AM MST SAT NOV 10 2012 /852 AM CST SAT NOV 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL IMPACT THE TRI-STATE AREA THIS AFTERNOON. SUSTAINED WIND AT 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. SOME AREAS OF BLOWING DUST MAY DEVELOP REDUCING VISIBILITIES TO LESS THAN A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:35 PM CST | Dense Fog Advisory | GLD | Decatur, Norton, Rawlins | 6 hr |
| Nov 10, 10:17 AM CST | High Wind Warning | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 4 more | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.